MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr would not advance or pull back on wire, lodged in calcified area and broke in half.The 90% stenosed target lesion was located in the severely tortuous and severely calcified vessel.A 1.25mm peripheral rotalink plus and a rotawire were selected for use.During the procedure, the burr was used successfully until it did not go through a tight calcified lesion.Subsequently, the burr would not advance or pull back on wire and seemed to have lodged in calcified area; not advancing forward or on dyna glide.The catheter and wire were then pulled out together.After removal, the burr was removed intact but broke in half (due to calcification).The detached portion came out with catheter, and nothing was left behind.The procedure was completed and there were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the burr catheter was received attached to the advancer unit.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device found that the coil was kinked, stretched, and detached at 46cm from the handshake connection.Functional testing was initially performed using the returned rotawire.During testing, the returned rotawire was able to be removed with resistance but was not able to be reinserted due to the damaged coil.Further functional testing of the returned device was not able to be performed due to the damaged coil.Product analysis confirmed the reported detachment and stuck wire, as the coil was kinked, stretched, and detached, preventing insertion of the rotawire.The reported burr becoming stuck within the lesion was not able to be confirmed as clinical circumstances were not able to be replicated.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18730411
Report Number2124215-2024-07811
Device Sequence Number18211748
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0032324139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown